Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Do systolic levels of 228 require medical attention?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4893 Questions
Question
My father is 91 and his systolic is 228. Don't know the other number. Should I worry?
Mon, 14 May 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 27 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that his blood pressure values are really high.

Considering also his age, he may be at risk for a cerebral hemorrhage or a heart attack.

For this reason, I recommend bringing him as soon as possible at the ER for a careful physical exam, a resting ECG, a brain CT scan and some blood lab tests.

Meanwhile, I would recommend putting a tablet Captopril under his tongue.

What is his actual therapy? If you do not have Captopril at home, then you should give him one tablet from his usual anti-hyperntensive therapy.

Hope you will find this answer helpful!

Let me know about everything!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor